Alert archive / California / Wind Advisories in 2006

Wind Advisory 13, NWS Sacramento, CA

October 9, 2006

NWS Sacramento, CA issued this wind advisory at Oct 9, 2006, 2:00 PM PDT. It took effect at Oct 9, 2006, 8:00 PM PDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Oct 9, 2006, 2:00 PM PDT (21:00 UTC)
In effect from
Oct 9, 2006, 8:00 PM PDT
Expired
Oct 10, 2006, 12:00 PM PDT
In force
16 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWUS76 KSTO 092100
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
200 PM PDT MON OCT 9 2006

...STRONG AND GUSTY WINDS TONIGHT THROUGH TUESDAY MORNING...

.AN UPPER LEVEL LOW PRESSURE SYSTEM WILL STRENGTHEN AS IT DIVES
SOUTHWESTWARD OUT OF IDAHO LATE THIS AFTERNOON. WINDS ARE EXPECTED
TO STRENGTHEN AHEAD OF THIS SYSTEM OVER PORTIONS OF NORTHERN
CALIFORNIA BY THIS EVENING. GUSTY WINDS WILL CONTINUE AS THE LOW
TRACKS ACROSS OUR AREA LATE TONIGHT INTO TUESDAY MORNING BEFORE
DIMINISHING TUESDAY AFTERNOON. NO PRECIPITATION IS EXPECTED OVER
THE ADVISORY AREA WITH THIS STORM SYSTEM.

CAZ013-015-063-064-100500-
/O.NEW.KSTO.WI.Y.0013.061010T0300Z-061010T1900Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
NORTHERN SACRAMENTO VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
200 PM PDT MON OCT 9 2006

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 12 PM PDT
TUESDAY FOR THE INTERIOR COASTAL MOUNTAINS FROM CLEAR LAKE TO
SOUTHWESTERN SHASTA COUNTY...THE MOUNTAINS OF WESTERN SHASTA 
COUNTY...AND THE NORTHERN SACRAMENTO VALLEY...

GUSTY WINDS ARE EXPECTED THIS EVENING THROUGH TUESDAY MORNING OVER
THE ADVISORY AREA. GUSTS TO 40 MPH OR HIGHER WILL BE POSSIBLE OVER
EXPOSED MOUNTAIN RIDGES AND THROUGH NORTHEAST TO SOUTHWEST
ORIENTED CANYONS. STRONG GUSTS WILL ALSO BE POSSIBLE OVER THE
NORTHERN SACRAMENTO VALLEY...WITH THE STRONGEST GUSTS MAINLY WEST
OF I-5. THE WINDS ARE EXPECTED TO DIMINISH TUESDAY AFTERNOON.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
JUSKIE
3 follow-up statements
000 
WWUS76 KSTO 100529
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1029 PM PDT MON OCT 9 2006

...STRONG AND GUSTY WINDS WILL INCREASE TONIGHT INTO TUESDAY
MORNING...

.STRONG LOW PRESSURE WILL MOVE INTO NORTHERN CALIFORNIA TONIGHT.
IT WILL CONTINUE TO KICK UP GUSTY WINDS ACROSS THE NORTHERN
SACRAMENTO VALLEY AND WESTERN FOOTHILLS TONIGHT AND TOMORROW
MORNING. WINDS WILL DECREASE TOMORROW AFTERNOON AS HIGH PRESSURE
BEGINS TO REBUILD OVER THE AREA.  

CAZ013-015-063-064-101200-
/O.CON.KSTO.WI.Y.0013.000000T0000Z-061010T1900Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
NORTHERN SACRAMENTO VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
1029 PM PDT MON OCT 9 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PDT TUESDAY. 

NORTH TO NORTHEAST WIND GUSTS OVER 40 MPH ARE EXPECTED OVER
EXPOSED MOUNTAIN RIDGES AND THROUGH NORTHEAST TO SOUTHWEST
ORIENTED CANYONS. STRONG GUSTS WILL ALSO BE POSSIBLE OVER THE
NORTHERN SACRAMENTO VALLEY...WITH THE STRONGEST GUSTS MAINLY WEST
OF I-5. THE WINDS ARE EXPECTED TO DIMINISH TUESDAY AFTERNOON.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

SG
000 
WWUS76 KSTO 101027
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
327 AM PDT TUE OCT 10 2006

CAZ016-066-068-101830-
/O.EXA.KSTO.WI.Y.0013.000000T0000Z-061010T1900Z/
CENTRAL SACRAMENTO VALLEY-NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-
327 AM PDT TUE OCT 10 2006

...WIND ADVISORY IN EFFECT UNTIL NOON PDT TODAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON PDT TODAY FOR THE CENTRAL
SACRAMENTO VALLEY...EASTERN FOOTHILLS OF THE NORTHERN SACRAMENTO
VALLEY AND WESTERN PLUMAS COUNTY.

NORTH TO NORTHEAST WIND GUSTS OVER 40 MPH ARE EXPECTED OVER
EXPOSED MOUNTAIN RIDGES AND THROUGH NORTHEAST TO SOUTHWEST
ORIENTED CANYONS. STRONG GUSTS WILL ALSO BE POSSIBLE OVER THE
CENTRAL SACRAMENTO VALLEY...WITH THE STRONGEST GUSTS MAINLY WEST
OF I-5. THE WINDS ARE EXPECTED TO DIMINISH THIS AFTERNOON.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ013-015-063-064-101830-
/O.CON.KSTO.WI.Y.0013.000000T0000Z-061010T1900Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
NORTHERN SACRAMENTO VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
327 AM PDT TUE OCT 10 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY FOR LAKE
COUNTY...THE INTERIOR COASTAL MOUNTAINS FROM CLEAR LAKE TO
SOUTHWESTERN SHASTA COUNTY...THE MOUNTAINS OF WESTERN SHASTA
COUNTY AND THE NORTHERN SACRAMENTO VALLEY....

NORTH TO NORTHEAST WIND GUSTS OVER 40 MPH ARE EXPECTED OVER
EXPOSED MOUNTAIN RIDGES AND THROUGH NORTHEAST TO SOUTHWEST
ORIENTED CANYONS. STRONG GUSTS WILL ALSO BE POSSIBLE OVER THE
NORTHERN SACRAMENTO VALLEY. THE WINDS ARE EXPECTED TO DIMINISH
THIS AFTERNOON.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS76 KSTO 101837
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1137 AM PDT TUE OCT 10 2006

CAZ013-015-016-063-064-066-068-101945-
/O.EXP.KSTO.WI.Y.0013.000000T0000Z-061010T1900Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-
1137 AM PDT TUE OCT 10 2006

...WIND ADVISORY WILL EXPIRE AT NOON PDT TODAY...

ALTHOUGH GUSTY WINDS ARE ANTICIPATED THROUGH MUCH OF THE DAY...
ADVISORY LEVEL WIND SPEEDS ARE NO LONGER ANTICIPATED OVER INTERIOR
NORTHERN CALIFORNIA. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED
TO EXPIRE AT NOON PDT.

$$
JUSKIE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Oct 9, 10:15 AM PDT, 3 hours 45 minutes earlier.

Area forecast discussion, Oct 9, 10:15 AM PDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
1015 AM PDT MON OCT 9 2006

.DISCUSSION...
MAIN FOCUS THIS MORNING HAS BEEN ON FIRE WEATHER WITH IMPACT FROM
APPROACHING INSIDE SLIDER CREATING SOME CONCERN. AS THIS FEATURE
APPROACHES OUR AREA LATER TODAY...WINDS WILL BE ON THE INCREASE WITH
STRONG SUBSIDENCE INDICATED BY DARKENING ON WATER VAPOR SPREADING
OVER NORTHERN CALIFORNIA. SURFACE PRESSURE GRADIENTS ARE MAXIMIZED
LATE TONIGHT...WHEN BOUNDARY LAYER STABILIZATION WILL NEED TO BE
OVERCOME TO REALIZE STRONG WINDS AT THE SURFACE. UPPER SUPPORT
APPEARS STRONGEST AT THIS TIME AS WELL. DECIDED ON RED FLAG WARNINGS
FOR NORTHWEST THIRD OF FORECAST AREA WHERE NORTHEAST TRAJECTORIES
WOULD CREATE THE GREATEST IMPACT. UPPER JET BECOMES ALIGNED OVER OUR
NORTHERN MOUNTAINS ON TUESDAY...SO LINGERED THE RED FLAG WARNING
THERE LONGER.

OTHERWISE...AIRMASS APPEARS TOO DRY TO SUPPORT SHOWER/THUNDER THREAT
OVER MOST OF OUR AREA. ONLY EXCEPTION WOULD BE IN THE SIERRA WHERE
LATEST MODELS SUGGEST ISOLATED CONVECTION WOULD REMAIN A
POSSIBILITY. WILL UPDATE ZONES/GRIDS SHORTLY TO DRY THINGS OUT A
BIT.

MAY NEED TO CONSIDER A WIND ADVISORY FOR THE NORTH END OF THE VALLEY
TO COINCIDE WITH RED FLAG TIMING. AT THIS TIME...STILL THINKING WE
WOULD COME UP JUST SHY OF WIND ADVISORY CRITERIA.

JUSKIE
&&

.AVIATION...
UPR RDG WKNS THIS MRNG AS UPR LOW TRKS FM NE TO SW ACRS NORCAL TUES.
NLY FLOW ALF OVR RTES INCREASING AFTER 00Z BCMG ELY TUES AFTN. VFR
CONDS EXC ISOLD MVFR IN -SHRA/-TSRA OR MTN -SHSN AFT 00Z TUES TIL
06Z WED OVR SIERNEV. SNW LVLS LWRING 6500-7500 FT MSL AFT 08Z TUES.
AREAS MDT TO STG NE TO E SFC WND CONT OVR NRN MTNS THRU TUES.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
...RED FLAG WARNING IN EFFECT FROM 8 PM THIS EVENING TO 12 PM PDT
TUESDAY FOR THE SOUTHEAST PORTION OF THE SHASTA TRINITY NF...THE
EASTERN PORTION OF THE MENDOCINO NF...LAKE COUNTY AND THE NORTHERN
SACRAMENTO VALLEY...
...RED FLAG WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 PM PDT
TUESDAY FOR THE EASTERN PORTION OF THE SHASTA TRINITY NF...

&&
Hazardous weather outlook, Oct 9, 6:00 AM PDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
600 AM PDT MON OCT 9 2006

CAZ013>019-063-064-066>069-101400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
600 AM PDT MON OCT 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

A FEW SHOWERS WILL BE POSSIBLE THIS AFTERNOON ACROSS THE WEST SLOPES
OF THE NORTHERN SIERRA NEVADA...OTHERWISE NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

A FEW SHOWERS OR THUNDERSTORMS WILL BE POSSIBLE TUESDAY INTO EARLY
WEDNESDAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 9:50 AM PDTRed Flag WarningSTO43 hr

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.